MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550275-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Low Blood Pressure/ Hypotension (1914); Thrombosis (2100)
Date of Event 05/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The graftmaster referenced in b5 is being filed under a separate medwatch report number.Na.
 
Event or Problem Description
It was reported that the patient presented with coronary artery disease and the procedure was performed to treat a lesion in the left circumflex coronary artery.A 2.5 x 15 mm trek balloon dilatation catheter (bdc) was advanced; however, failed to cross the lesion due to the patient anatomy.Balloon dilatation was performed with a non-abbott bdc prior to atherectomy being performed with a non-abbott atherectomy device.Following five passes of the atherectomy device, a perforation at the bifurcation of the left main and left circumflex artery was noted.Balloon angioplasty was performed with a 2.5 x 15 mm trek bdc and a 2.75 x 18 mm xience sierra stent was deployed in the proximal left circumflex artery.Continued extravasation was noted.Further balloon angioplasty was performed with a 4.0 x 15 mm trek bdc; however, st elevation occurred due to the size of balloon used and prolonged inflations only.A smaller 3.0 x 15 mm trek bdc was used and reduced extravasation was noted post angioplasty.The patient was deemed a poor candidate for surgical intervention due to co-morbidities and the site of the perforation.An abbott imaging catheter was used to view the perforation which was noted to be large.Covered abbott stents were considered; however, as the perforation was at the bifurcation it was thought that even if two covered stents were placed from the left main into the anterior descending and circumflex arteries, a good seal would not be achieved.As the patient was stable, the procedure was going to be aborted; however, an acute decline in blood pressure was noted and the patient complained of chest pain.An acute thrombus was noted in the left circumflex coronary artery at the site of the xience stent and balloon angioplasty was performed resulting in timi grade iii flow.The patient was stable and antiplatelet medication was started.Shortly thereafter, the patient became hemodynamically compromised.A large pericardial effusion was noted, anti-platelets were stopped and pericardiocentesis was performed.Recurrent extravasation was noted from the perforation site.Pulse was lost and cpr was begun.Further balloon angioplasty achieved hemostasis and the patient underwent reinfusion of blood from the pericardial space to the left femoral vein.Adrenaline was given and a 4.0 x 19 mm graftmaster covered stent was deployed in the left main.The patient initially regained a pulse and adequate blood pressure.A test bolus of antiplatelet was given as a precaution; however, after 30 mins the patient became unstable again, pulse was lost and a large pericardial effusion was noted.It was reported that the graftmaster stent had not completely sealed the lesion in which it was implanted and a persistent leak had occurred.Further balloon angioplasty was performed.Despite lengthy cpr, the patient never regained a pulse and expired.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect(s) of angina, hypotension, and thrombosis is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8804548
Report Number2024168-2019-10153
Device Sequence Number16223337
Product Code NIQ
UDI-Device Identifier08717648227189
UDI-Public08717648227189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1550275-18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/10/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight66